MAUDE Adverse Event Report: SYNTHES GMBH XRL MEDIUM TORQ LIMIT HAND; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH XRL MEDIUM TORQ LIMIT HAND; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.807.357
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the item was found to be out of tolerance when doing an on site test.Event did not involve any patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the xrl medium torq limit hand.A dimensional inspection for the xrl medium torq limit hand was not performed as it is not applicable to the complaint condition.A functional test was attempted to do with adaptor number for connection to meter ft061496 and the adapter could not be connected correctly to the torque as the adapter was press and the audible ¿click¿ is not heard, possibly due to some damage to the connection mechanism.A potential reason for this condition can be traced to a possible damage of the internal components of the locking mechanism.However, due to the inability to access these internal components without damaging the device, this remains unknown, and the complete potential cause not established.Per the xrl vertebral body replacement device surgical technique guide se_862967 rev.Ab 3.Attach endplate screws.Align the endplate screwdriver tip into the open end of the torque limiting handle.Press until an audible ¿click¿ is heard.Align the tri-lobal feature of the tip and the etchings on the endplate screw.Lightly press the screw onto the screwdriver tip.The screwdriver tip will retain the screw.Align the torque limiting handle with the central body to prevent cross threading.While gripping the large end of the torque limiting handle, rotate the torque limiting handle clockwise to advance the screw through the caudal endplate and into the central body.Tighten until an audible ¿click¿ in the torque limiting handle is heard.Repeat this step to fixate the cranial endplate.Follow torque limiting handle calibration instructions to ensure proper functionality.The overall complaint was confirmed as the observed condition of the xrl medium torq limit hand would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices ar manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: product code: 03.807.357, lot number: 1458, release to warehouse date: 09.Mar.2022, manufacturing site: werk pt & c ch3d.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XRL MEDIUM TORQ LIMIT HAND
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22954205
Report Number8030965-2025-08943
Device Sequence Number20897985
Product Code LXH
UDI-Device Identifier07611819419070
UDI-Public(01)07611819419070(10)1458
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.807.357
Device Lot Number1458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer09/10/2025
10/08/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/11/2025
10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown